Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 41, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 5, 2009, 3:20 PM EDT for Edgecombe County, Wilson County, North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2009, 3:20 PM EDT (19:20 UTC)
- Expired
- May 5, 2009, 3:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 62 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1742 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 051920
SVRRAH
NCC065-195-051945-
/O.NEW.KRAH.SV.W.0041.090505T1920Z-090505T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT TUE MAY 5 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WILSON COUNTY IN CENTRAL NORTH CAROLINA
SOUTHWESTERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 345 PM EDT
* AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BLACK CREEK...OR 16 MILES WEST OF
FARMVILLE...MOVING NORTHEAST AT 25 MPH. WINDS IN EXCESS OF 58 MPH
ARE LIKELY WITH THIS STORM.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SARATOGA AROUND 330 PM...
WILLBANKS AROUND 340 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM TUESDAY
EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3567 7767 3558 7781 3558 7782 3558 7783
3558 7796 3564 7803 3567 7800 3592 7770
3576 7751
TIME...MOT...LOC 1920Z 227DEG 23KT 3564 7787
$$
VINCENT2 follow-up statements
000
WWUS52 KRAH 051942
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
342 PM EDT TUE MAY 5 2009
NCC065-195-051945-
/O.CON.KRAH.SV.W.0041.000000T0000Z-090505T1945Z/
WILSON NC-EDGECOMBE NC-
342 PM EDT TUE MAY 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHWESTERN EDGECOMBE AND NORTHEASTERN WILSON COUNTIES...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
WILLBANKS...OR 12 MILES NORTHWEST OF FARMVILLE...MOVING NORTHEAST AT
35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.
&&
LAT...LON 3567 7767 3562 7775 3575 7787 3592 7770
3576 7751
TIME...MOT...LOC 1942Z 224DEG 29KT 3572 7776
$$
VINCENT000
WWUS52 KRAH 051946
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
346 PM EDT TUE MAY 5 2009
NCC065-195-051955-
/O.EXP.KRAH.SV.W.0041.000000T0000Z-090505T1945Z/
WILSON NC-EDGECOMBE NC-
346 PM EDT TUE MAY 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN EDGECOMBE AND
NORTHEASTERN WILSON COUNTIES HAS EXPIRED AT 345 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS JUST WEAKENED...THEREFORE
THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3567 7767 3562 7775 3575 7787 3592 7770
3576 7751
TIME...MOT...LOC 1942Z 224DEG 29KT 3572 7776
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:17 PM EDT, 3 minutes earlier.
Area forecast discussion, May 5, 3:17 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 317 PM EDT TUE MAY 5 2009 .SYNOPSIS... A WEAK STATIONARY FRONT OVER CENTRAL NC WILL PUSH NORTH AS A WARM FRONT LATER TONIGHT. AN UPPER LEVEL TROUGH AND SURFACE COLD FRONT ARE EXPECTED TO PUSH EAST ACROSS CENTRAL NC WEDNESDAY NIGHT INTO THURSDAY MORNING. && .NEAR TERM /THROUGH TONIGHT/... AS OF 305 PM TUESDAY... BEST CHANCE OF CONVECTION...SOME OF WHICH MAY BE SEVERE WILL EXIST ACROSS THE SOUTHERN COUNTIES OF CENTRAL NC THROUGH 00Z. BREAKS IN OVERCAST HAVE DEVELOPED...WARMING TEMPS WELL INTO THE 70S. THIS HAS RESULTED IN SURFACE BASE CAPE VALUES AROUND 2000 J/KG WITH MIXED LAYER CAPE 500-750 J/KG. 0-1KM HELICITY NEAR THE SC BORDER HOVERING NEAR 150 M2/S2. SFC BOUNDARY HAS HELD STEADY PAST FEW HOURS STRETCHING FROM RWI-SOUTH OF RDU-ASHEBORO. WATER VAPOR DOES DEPICT TAIL OF S/W ROTATING THROUGH MOUNTAINS AT THIS TIME. THIS FEATURE MAY INITIATE CONVECTION OVER THE SOUTHERN PIEDMONT. IF THIS OCCURS...STORMS SHOULD RAPIDLY DEVELOP AND POSSIBLY BECOME SEVERE. WILL NEED TO MONITOR STORMS THAT INTERSECT OR MOVE ALONG BOUNDARY AS HELICITY WILL BE ENHANCED ALONG THIS FEATURE...INCREASING TORNADIC THREAT. AIR MASS STABILIZES LATE THIS EVENING AND OVERNIGHT AS WHERE WILL BE IN THE SUBSIDENCE REGION OF EXITING S/W. MAY SEE A STRAY SHOWER OVERNIGHT INTO EARLY WEDNESDAY BUT MOST LOCALES WILL BE DRY. IF MID/UPPER LEVEL CLOUDS THIN/DEPART...MAY SEE WIDESPREAD FOG/LOW STRATUS WITH POCKETS OF DENSE FOG POSSIBLE. . && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... AS OF 254 PM TUESDAY... MOIST AIR MASS WILL REMAIN IN PLACE WITH BEST INSTABILITY PROGGED TO OCCUR EAST OF HIGHWAY 1. MODELS DIFFER ON TIMING OF NEXT MCV WITH GFS/CANADIAN AS MUCH AS 6-9 HOURS FASTER THAN NAM-WRF. ECMWF A BIT OF A COMPROMISE. CONSIDERING GFS USUALLY TOO FAST...FAVOR SLOWER TIMING OFFERED BY NAM-WRF WITH SOME ADJUSTMENTS. EXPECT SCATTERED CONVECTION TO FIRE DURING MAX HEATING WITH LITTLE IN THE MANNER OF ORGANIZATION. EXPECT STORMS TO ORGANIZE INTO BROKEN SEGMENTS BY OR AFTER 00Z AS MCV AND ASSOCIATED BULK SHEAR OF 35-40KTS BEGINS TO AFFECT AREA. MAY SEE A FEW SEVERE STORMS AFTER SUNSET WITH MAIN THREAT DAMAGING DOWNBURST AND LARGE HAIL. IF WASHED OUT BOUNDARY MAINTAINS PRESENCE...SLIGHT TORNADIC POTENTIAL WILL EXIST. FAVOR WARMER MOS GUIDANCE FOR MAX TEMPS WED AS SLY FLOW INCREASES AFTER 15Z. IF SUBSTANTIAL BREAKS DEVELOP...MAX TEMPS MAY END UP BEING 3 DEGREES WARMER. MODELS GENERALLY AGREE IN THAT SHOWERS AND THUNDERSTORMS SHOULD BE ONGOING WEDNESDAY EVENING OVER A GOOD PORTION OF OUR REGION. THIS WILL BE IN RESPONSE TO THE MID/UPPER LEVEL TROUGH WHICH IS FORECAST TO MOVE EAST ACROSS OUR REGION DURING THE EVENING AND OVERNIGHT PERIODS. CONVECTION SHOULD SHIFT EASTWARD FROM THE PIEDMONT INTO THE COASTAL PLAIN DURING THE LATE EVENING INTO THE OVERNIGHT PERIOD... WITH THE PRE-FRONTAL TROUGH. THE ACTUAL COLD FRONT IS EXPECTED TO SLOWLY REACH THE COASTAL PLAIN REGION BY AROUND 12Z THURSDAY. MODELS GENERALLY AGREE ON A PROJECTED LULL IN THE CONVECTIVE ACTIVITY ON THURSDAY. THIS WILL BE DUE TO SUBSIDENCE ON THE BACK SIDE OF THE DEPARTING UPPER TROUGH SHOULD BE OVER OUR REGION. QPF STORM TOTALS IN THE 0.50 TO 1.00 INCH RANGE ON AVERAGE... WITH LOCALLY HIGHER TOTALS. LOWS WEDNESDAY NIGHT OF 60-65 EXPECTED... WITH THE WARMER MAV GUIDANCE PREFERRED SE. HIGHS THURSDAY SHOULD RETURN TO THE 78 TO 85 RANGE NW TO SOUTH WITH PARTLY SUNNY SKIES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM WEDNESDAY AFTERNOON INTO THE EVENING HOURS... AS A 35 TO 45KT SOUTH TO SOUTHWESTERLY LOW LEVEL JET S-SW IS FORECAST TO BECOME ALIGNED OVER CENTRAL AND EASTERN NC LATE WEDNESDAY INTO WEDNESDAY EVENING. THIS SHOULD COMBINE WITH INCREASING INSTABILITY AND MODEST SHEAR TO SUPPORT THE SEVERE THUNDERSTORM THREAT. THE ONE FACTOR THAT MAY REDUCE THE SEVERE THREAT WILL BE THE TIMING OF THE COLD FRONT ACROSS CENTRAL NC (MOSTLY DURING THE DIURNAL COOLING PERIOD OVERNIGHT DOWN EAST). THE THREAT OF SEVERE SHOULD END BEFORE 12Z THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 254 PM TUESDAY... THURSDAY NIGHT SHOULD BE QUIET AS CONVECTIVE TRIGGERS APPEAR TO BE ABSENT. A LIGHT SW FLOW SHOULD KEEP TEMPERATURES UP IN THE LOWER TO MID 60S WITH PARTLY CLOUDY SKIES (A GOOD 10 DEGREES ABOVE NORMAL). FRIDAY THROUGH SATURDAY NIGHT... ALTHOUGH THE MEAN FLOW BECOMES MORE ZONAL OR WESTERLY... MODELS SUGGEST THAT THERE SHOULD BE SOME CONVECTIVE TRIGGERS TRAVERSING OUR AREA. A WEAK COLD FRONT IS EXPECTED TO PUSH INTO THE NORTHERN SECTIONS OF NC FRIDAY... THEN SLOWLY RETREAT AS A WARM FRONT SATURDAY. A STRONGER COLD FRONT IS EXPECTED TO PUSH INTO NC FROM THE NW LATE SATURDAY. THERE SHOULD BE ENOUGH MOISTURE AND INSTABILITY TO INCREASE THE POP INTO THE CHANCE CATEGORY FOR FRIDAY THROUGH SATURDAY NIGHT AND EARLY SUNDAY. THIS CONVECTIVE ACTIVITY SHOULD BE LARGELY DIURNALLY DRIVEN EXCEPT FOR SATURDAY NIGHT WHEN THE COLD FRONT SHOULD SUPPORT CONVERGENCE AND LIFT INTO THE OVERNIGHT PERIOD. LOWS WILL CONTINUE TO AVERAGE WELL ABOVE NORMAL (IN THE 60S) FRIDAY THROUGH SUNDAY. HIGHS WILL ALSO AVERAGE ABOVE NORMAL... MOSTLY IN THE LOWER TO MID 80S THROUGH SUNDAY. SUNDAY INTO MONDAY... THE COLD FRONT IS EXPECTED TO SHIFT SOUTH OF NC SUNDAY AFTERNOON THROUGH MONDAY... AS A SURFACE HIGH IS FORECAST TO SHIFT EAST ACROSS THE MID ATLANTIC AND NEW ENGLAND STATES. POP SHOULD BE CONFINED TO AREAS TO OUR SOUTH NEAR THE FRONT. THE LOW LEVEL FLOW SHOULD BECOME NE-E RATHER QUICKLY LEADING TO POTENTIAL CLOUDINESS EARLY NEXT WEEK. IT WILL BE COOLER BEHIND THE FRONT WITH LOWS IN THE 50S AND HIGHS IN THE 70S MONDAY INTO TUESDAY (VERY CLOSE TO THE 30 YEAR NORMALS). && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 142 PM TUESDAY... IFR/LIFR CEILINGS EARLY THIS AFTERNOON OVER THE NORTHERN PIEDMONT WILL GRADUALLY LIFT INTO MVFR CONDITIONS BY 20-22Z AS LOW LEVEL HEATING GRADUALLY LIFTS CEILINGS. MVFR CEILINGS EXPECTED ELSEWHERE AS MOIST AIRMASS AND HEATING WILL MAINTAIN CEILINGS BETWEEN 1500-2500 FT. APPROACH OF AN DISTURBANCE ALOFT WILL SUSTAIN SCATTERED CONVECTION THROUGH 02Z ACROSS THE AREA. EXPECT IFR CONDITIONS NEAR THE HEAVIER SHOWERS AND STORMS. EXPECT A LULL IN THE CONVECTION TONIGHT THROUGH EARLY WEDNESDAY MORNING. NEARLY SATURATED AIR MASS WILL RESULT IN LIFR CEILINGS AND POSSIBLY LIFR VISIBILITIES AS SKIES ALOFT BRIEFLY CLEAR...CAUSING NEAR SURFACE LAYER TO COOL TO THE DEWPOINT. FOG AND LOW STRATUS THAT FORM WILL LIFT BETWEEN 13-15Z WED. WEDNESDAY...A MOIST AND MARGINALLY UNSTABLE AIR MASS WILL RESULT IN BROKEN CEILINGS BETWEEN 2000-3500 FT BY AFTERNOON. A S-SW WIND SUSTAINED 8-12 KTS WITH GUSTS 19-23KTS EXPECTED...ESPECIALLY IN VICINITY OF KFAY AND KRWI WHERE HEATING MAY BE A BIT STRONGER. AIR MASS WILL AGAIN SUPPORT SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ...MAINLY AFTER 16Z. EXPECT CONVECTION TO PERSIST WELL INTO THE NIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES AND CROSSES THE REGION AFTER 00Z. STABLE CONDITIONS EXPECTED THU INTO THU NIGHT WHILE A RETURN TO UNSTABLE CONDITIONS AND PERIODS OF ADVERSE AVIATION CONDITIONS ANTICIPATED FOR FRIDAY INTO SATURDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BADGETT NEAR TERM...WSS SHORT TERM...WSS/BADGETT LONG TERM...BADGETT AVIATION...WSS
Hazardous weather outlook, May 5, 12:05 PM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1205 PM EDT TUE MAY 5 2009 NCZ007>011-021>028-038>043-073>078-083>086-060930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE- 1205 PM EDT TUE MAY 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING AS A STALLED FRONT RESIDES ACROSS CENTRAL NORTH CAROLINA. SOUTH OF THE FRONT...MAINLY SOUTH OF US 64....THE MAIN SEVERE THREAT WILL BE DAMAGING WIND GUSTS AND HAIL AS THE AIRMASS DESTABILIZES IN THE AFTERNOON. AN ISOLATED TORNADO THREAT IS ALSO POSSIBLE WITH ANY STRONG STORMS THAT DEVELOP AND TRAVEL ALONG THE COLD FRONT. THE THREAT FOR SEVERE STORMS APPEARS TO BE GREATEST BETWEEN 2 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AS THE STALLED FRONTAL BOUNDARY WEAKENS AND DISSIPATES ACROSS THE AREA WITH THE STRONGEST STORMS DEVELOPING MAINLY ALONG AND EAST OF INTERSTATE 95. A STRONG UPPER LEVEL WAVE WILL MOVE ACROSS THE AREA WEDNESDAY NIGHT. THE ATTENDANT SURFACE WILL MOVE EAST INTO THE AREA WEDNESDAY EVENING BRINGING THE CHANCE OF SEVERE STORMS TO ALL OF CENTRAL NC LATE WEDNESDAY EVENING AND INTO WEDNESDAY NIGHT. ONCE AGAIN THE MAIN SEVERE WEATHER THREATS WILL BE STRAIGHT LINE WINDS AND LARGE HAIL...WITH AN ISOLATED TORNADO THREAT. RESIDENTS ACROSS CENTRAL NC ARE ADVISED TO MAINTAIN AWARENESS OF LOCAL WEATHER CONDITIONS AND POSSIBLE WATCHES AND OR WARNING OVER THE NEXT COUPLE OF DAYS AS STRONG TO SEVERE STORMS IMPACT THE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS. NCZ088-089-060930- CUMBERLAND-SAMPSON- 1205 PM EDT TUE MAY 5 2009 ...SEVERE THUNDERSTORM WATCH 244 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING AS A STALLED FRONT RESIDES ACROSS CENTRAL NORTH CAROLINA. SOUTH OF THE FRONT...MAINLY SOUTH OF US 64....THE MAIN SEVERE THREAT WILL BE DAMAGING WIND GUSTS AND HAIL AS THE AIRMASS DESTABILIZES IN THE AFTERNOON. AN ISOLATED TORNADO THREAT IS ALSO POSSIBLE WITH ANY STRONG STORMS THAT DEVELOP AND TRAVEL ALONG THE COLD FRONT. THE THREAT FOR SEVERE STORMS APPEARS TO BE GREATEST BETWEEN 2 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AS THE STALLED FRONTAL BOUNDARY WEAKENS AND DISSIPATES ACROSS THE AREA WITH THE STRONGEST STORMS DEVELOPING MAINLY ALONG AND EAST OF INTERSTATE 95. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA WEDNESDAY NIGHT. THE ATTENDANT SURFACE WILL MOVE EAST INTO THE AREA WEDNESDAY EVENING BRINGING THE CHANCE OF SEVERE STORMS TO ALL OF CENTRAL NC WEDNESDAY EVENING AND INTO WEDNESDAY NIGHT. ONCE AGAIN THE MAIN SEVERE WEATHER THREATS WILL BE STRAIGHT LINE WINDS AND LARGE HAIL...WITH AN ISOLATED TORNADO THREAT. RESIDENTS ACROSS CENTRAL NC ARE ADVISED TO MAINTAIN AWARENESS OF LOCAL WEATHER CONDITIONS AND POSSIBLE WATCHES AND OR WARNING OVER THE NEXT COUPLE OF DAYS AS STRONG TO SEVERE STORMS IMPACT THE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.
In the hours before
Special weather statement, May 5, 11:18 AM EDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1118 AM EDT TUE MAY 5 2009 NCZ089-051645- SAMPSON- 1118 AM EDT TUE MAY 5 2009 ...THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS SOUTHERN SAMPSON COUNTY THROUGH 100 PM EDT... AT 1110 AM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING FROM BLADEN COUNTY NORTHEAST INTO FAR SOUTHERN SAMPSON COUNTY. THESE STORMS WERE MOVING NORTHEAST AT 30 MPH. THE STRONGEST THUNDERSTORMS WILL PRODUCE GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. SHOWERS AND THUNDERSTORMS WILL REPEATEDLY MOVE OVER THE SAME LOCATIONS IN FAR SOUTHERN SAMPSON COUNTY THROUGH 100 PM ...RESULTING IN RAINFALL AMOUNTS EXCEEDING ONE INCH WITH LOCALIZED AMOUNTS UP TO TWO INCHES POSSIBLE. THE BLACK RIVER...BULLTAIL CREEK AND DOCTORS CREEK WILL LIKELY SEE SIGNIFICANT RISES INTO THE EARLY AFTERNOON HOURS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM THIS EVENING. BLAES
Special weather statement, May 5, 1:42 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 142 PM EDT TUE MAY 5 2009 NCZ042-077-088-089-051900- CUMBERLAND-HARNETT-JOHNSTON-SAMPSON- 142 PM EDT TUE MAY 5 2009 ...STRONG THUNDERSTORMS WILL MOVE ACROSS CUMBERLAND...SOUTHERN JOHNSTON...SOUTHEASTERN HARNETT AND SAMPSON COUNTIES THROUGH 315 PM EDT... AT 142 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 12 MILES SOUTH OF HOPE MILLS...OR ABOUT 13 MILES NORTHEAST OF LUMBERTON... MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CEDAR CREEK... VANDER...STEDMAN...EASTOVER...WADE...FALCON. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. BLAES
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 2:10 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 50 min |
| May 5, 2:51 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 39 min |
| May 5, 3:39 PM EDT | Tornado Warning | RAH | Wayne | 36 min |
| May 5, 4:04 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wilson | 41 min |
| May 5, 4:12 PM EDT | Tornado Warning | RAH | Johnston, Nash, Wilson | 48 min |
| May 5, 4:58 PM EDT | Tornado Warning | RAH | Edgecombe, Nash, Wilson | 18 min |
| May 5, 5:21 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Wake | 39 min |
| May 5, 5:22 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wilson | 38 min |
| May 5, 5:28 PM EDT | Tornado Warning | RAH | Johnston, Nash, Wilson | 47 min |
| May 5, 5:41 PM EDT | Tornado Warning | RAH | Chatham, Durham, Wake | 49 min |
| May 5, 5:49 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Stanly | 41 min |
| May 5, 6:10 PM EDT | Tornado Warning | RAH | Edgecombe, Nash, Wilson | 26 min |
| May 5, 6:29 PM EDT | Tornado Warning | RAH | Wake | 46 min |
| May 5, 6:31 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Stanly | 44 min |
| May 5, 6:53 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Stanly | 52 min |
| May 5, 6:54 PM EDT | Flash Flood Warning | RAH | Wake | 111 min |
| May 5, 7:10 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Wake | 12 min |
| May 5, 7:13 PM EDT | Tornado Warning | RAH | Franklin, Wake | 26 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.